Does taking antidepressants cause weight gain? Study identifies which of these medications promote weight gain | Health | The Magazine

Does taking antidepressants cause weight gain? Study identifies which of these medications promote weight gain | Health | The Magazine
Does taking antidepressants cause weight gain? Study identifies which of these medications promote weight gain | Health | The Magazine

Antidepressants are used in the treatment of a variety of psychiatric conditions, but as with any drug, they can have side effects. One of the side effects that is causing concern is the potential for weight gain in some people who take them.

Is Myers’ Vitamin Serum or Cocktail Effective for Treating Chronic Diseases? This is What Science Says

In fact, the relationship between antidepressants and weight gain is not fully understood, and appears to depend on factors such as the specific type of medication, the dosage, the duration of treatment and the individual characteristics of the patient, La Razón notes.

The Mayo Clinic recommends a specific schedule for taking the antidepressant. Foto: Pexels.

The same media mentions that a recent study identified which of these medications promote weight gain.

Which antidepressants cause weight gain?

A study by Harvard Medical School, reported by La Razón, sheds light on the impact of antidepressants on weight gain.

They analyzed health data from more than 183,000 adults and assessed weight changes associated with common medications such as sertraline, citalopram, bupropion, escitalopram, fluoxetine, venlafaxine, paroxetine and duloxetine.

The findings revealed that bupropion users had a significantly lower risk of weight gain compared to sertraline users.

Some antidepressants cause more weight gain than others. Photo: Freepik

Additionally, the results of the research after a 6-month study period established that Patients taking escitalopram, paroxetine and duloxetine They are associated with a 15% chance of gaining weight, 5% more than sertraline, says Antena 3.

Jason Block, lead author of the study, stressed the importance of considering weight gain as a relevant side effect when choosing an antidepressant.

“While there are a number of reasons why patients and their physicians may choose one antidepressant over another, weight gain is a major side effect that often leads patients to stop taking their medication,” he said.

These are the health risks of taking too many supplements according to nutritionists. Who should take them?

On the other hand, La Razón reported on a study that found that antipsychotics such as quetiapine, haloperidol, trifluoperazine, risperidone, aripiprazole, olanzapine and clozapine increase weight by more than 7%, an increase considered clinically significant.

Given the wide range of antidepressant treatments available, physicians and patients may consider the impact on weight, especially since obesity is a risk factor for several diseases.

Researchers recommend using these data, along with other criteria, to select the most appropriate treatment. (I)

We recommend these news to you

 
For Latest Updates Follow us on Google News
 

-

PREV Study finds arsenic and lead in feminine tampons
NEXT The Help and Hope Foundation handles 8,000 conversations with young people in emotional crisis